MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Model Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during the procedure while using the subject guide wire, the physician encountered resistance while inserting through a balloon catheter.The coating on the distal subject guide wire was also coming off.According to the physician, no coating was left inside the patient.The physician replaced the subject guide wire with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported defect was not confirmed and it cannot be confirmed that the device met specification as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause for the reported event, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.On visual inspection/microscopic inspection, the guidewire distal tip was shaped.The guidewire distal section and hydrophilic coating was examined along its length and no anomaly was noted.The guidewire ptfe coating was examined under magnification and the ptfe was damaged and was peeled/scraped off in several places from 0cm to 45cm from the proximal end.Functional inspection was not carried out as the device was damaged.The core wire distal end was observed through the distal tip dome.The nitinol tubing proximal bond and distal bond joints were in place.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Analysis of the returned device found the ptfe was peeling and peeled off at the proximal end.This is indicative of damage from the collet/torque device provided with the guidewire.It is most likely the torque device was not securely fastened causing it to drag down the wire during use.An assignable cause of procedural factors will be assigned to the reported guidewire friction and guidewire ptfe coating peeling and analyzed guidewire ptfe coating peeling as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10184786
Report Number3012931345-2020-00092
Device Sequence Number16380611
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Model NumberM00313020
Device Catalogue NumberM00313020
Device Lot Number0000022588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 05/30/2020
Supplement Date Received by Manufacturer09/03/2020
11/09/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date09/03/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSFORM BALLOON CATHETER (STRYKER); TRANSFORM BALLOON CATHETER (STRYKER)
Patient Age43 YR
Patient Weight53